Connect with others who understand.

sign up log in
About MyChronicPainTeam

Does Anyone Else Suffer Weight Issues Due To Medication?

Does Anyone Else Suffer Weight Issues Due To Medication?

Hi, I have been on Lyrica for about 6 months and have put on about 12 kgs. The problem is it is mostly around my middle section and added to the chronic pain it is getting me down. Has anyone else experienced weight gain while on Lyrica and how do you combat it. Really need to be able to lose some of this weight as the extra kgs are making my back pain worse.

A MyChronicPainTeam Member said:

A lot of pain meds make you gain weight,they also make you hungry. I'm on Lyrica,Moraphine,Tramadol. I got off of Oxycotin,when I got off of that,I lost 20lbs. I replaced it with CBD it's from Marijuana,it helps. I make sure I drink a lot of water everyday,it helps .

posted almost 2 years ago
A MyChronicPainTeam Member said:

i supose you have already talked to your doctor about side effects and been fluffed off,it sounds to me like fluid build up,in witch an old bush nurse told me once that lemon juice in warm water every morning b4 anything else works ,moves the bladder to empty and and detox at sametime hope this helps x

posted almost 3 years ago
A MyChronicPainTeam Member said:

I was on 3600 mls of gaberpentine daily and have now been changed over to pregabalin. They are similar drugs but pregabalin is a newer type and has less side effects. I had put on between 4 1/2 - 5 1/2 stone. I believe that this was due to the gaberpentin and greatly reduced mobility due to physical disability and chronic pain. I have had long periods of being in bed as I was unable to get out of bed. The weight gain was fairly gradual I didn’t notice how large I had become. I had been on anti-inflammatory drugs for years because of arthritis particularly in both knees. I need both knees replaced but my surgeon couldn’t do the operation as I have chronic nerve pain in various parts of my body including both knees. The anti-inflammortary drugs started to attack my body. This created ulcers throughout my gut and bowel. I eventually became so dehydrated that it impacted upon my kidneys. I was close to death when I was admitted into hospital. I can no longer take any anti inflammatory drugs or creams. I had to have a serious look at what else I could do to stop me ending up in a wheelchair. I had been told that the extra weight had 16 x the pressure upon my knees. I decided that I had to try to loose weight but knew I couldn’t do it alone. I joined SlimmingWorld and haven’t looked back. I have lost 4 1/2 stones to reach my target weight. I never thought I would be able to loose weight as I’m so immobile but it came off really quick about 10 months. My arthritis has improved although I still have a lot of pain going up stairs or getting up from sitting position. Mainly still impacting upon my knees and spine. I have noticed more improvements in other joints though. My mobility has improved a quite a bit as long as I don’t overdo it. I feel that I have benefitted from loosing weight but will really see the difference once I have my gallbladder removed. I would recommend loosing weight to anyone who is too heavy and has arthritis. I definitely feel better in myself and my self esteem has improved significantly. My purse has suffered greatly as I have gone down three sizes. I no longer wear jeans and loose layers. I love wearing skirts and dresses and skinny jeans. My style has changed dramatically. You don’t have to be active or exercise to loose weight although it will help if you’re able to. I was really pleased when I received the female greatest looser, of weight, during 2018 in my class.
Good luck and every blessing x

posted over 1 year ago
A MyChronicPainTeam Member said:

I've gained about 20 lbs. since I started Lyrica,I can't walk far,can't sit Or stand long,Lyrical helps me alot helps my pain,7 & my weight,but I'm losing my memory alot to. I was told you have to decide pain or memory,& weight. I chose the pain & try to watch what I eat,& I take notes.

posted over 3 years ago
A MyChronicPainTeam Member said:

i know what you are going through i put on10 kg i tried to cut back on lyrica but the pain was too bad so i had to diet instead i have stopped putting on weight but still have it around my middle

posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in